Same ingredients.
Head-shattering price difference.
Rodders writes:
Some amateur sleuthing in Dublin around GSK Panadol drug marketing and prices, inspired by the recent Neurofen drug marketing scandal in Australia…
First image shows Panadol Extra and Panadol Cold and Flu 12 packs. Note the identical ingredients, paracetamol 500mg, and caffeine 65mg, in each.
The other two images show the prices for each, €3.14 for the Extra, and €4.75 for the Cold and Flu tablets, which is about a 50% markup for a product identical in all but branding.
In Australia “The ACCC [Australian Competition and Consumer Commission], took proceedings because it was concerned that consumers may have purchased these products in the belief that they specifically treated a certain type of pain, based on the representations on the packaging, when this was not the case”
Something similar going on here? What’s the basis for the 50% mark-up on the Cold and Flu tablets?
(And, if you were willing to forgo the caffeine altogether, you can get a 12 pack of Panadol paracetamol 500mgs for approx €1.50 or €1.60. So, adding caffeine into the mix more than doubles the cost of your pills. Does caffeine really help relieve a cold or flu?)
Anyone?